Alert archive / Kansas / Wind Advisories in 2026

Wind Advisory 5, NWS Wichita, KS

March 26, 202620 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 26, 2026, 10:25 AM CDT for 20 counties in Kansas. It took effect at Mar 26, 2026, 12:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 10:25 AM CDT (15:25 UTC)
In effect from
Mar 26, 2026, 12:00 PM CDT
Expired
Mar 27, 2026, 1:06 AM CDT
In force
13 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-765 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS73 KICT 261525
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1025 AM CDT Thu Mar 26 2026

KSZ052-053-068>070-082-083-091>094-098-271200-
/O.NEW.KICT.WI.Y.0005.260326T1700Z-260327T1500Z/
Marion-Chase-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Chautauqua-
Including the cities of Hillsboro, Winfield, Strong City,
Grenola, Harper, Anthony, Sedan, Valley Center, Attica, Rose
Hill, Derby, Longton, Moline, Andover, Wellington, Wichita,
Cottonwood Falls, Newton, El Dorado, Madison, Peabody, Augusta,
Cedar Vale, Howard, Marion, Bel Aire, Eureka, Kingman, Arkansas
City, Park City, and Haysville
1025 AM CDT Thu Mar 26 2026

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047>051-067-271200-
/O.NEW.KICT.WI.Y.0005.260326T2100Z-260327T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Sylvan Grove, Russell, Wilson, Salina,
Sterling, McPherson, Lincoln, Hutchinson, Ellsworth, Great Bend,
and Lyons
1025 AM CDT Thu Mar 26 2026

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT 
FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, 
  Saline, and Reno Counties.

* WHEN...From 4 PM this afternoon to 7 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Christo
1 follow-up statement
691 
WWUS73 KICT 270606
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
106 AM CDT Fri Mar 27 2026

KSZ032-033-047>051-067-270715-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-260327T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Sterling, Wilson, Salina, Hutchinson,
Sylvan Grove, Great Bend, McPherson, Lincoln, Ellsworth, Russell,
and Lyons
106 AM CDT Fri Mar 27 2026

...WIND ADVISORY IS CANCELLED...

$$

KSZ052-053-068>070-082-083-091>094-098-270715-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-260327T1500Z/
Marion-Chase-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Chautauqua-
Including the cities of Cottonwood Falls, Park City, Longton,
Madison, Harper, Augusta, Bel Aire, Anthony, El Dorado, Howard,
Cedar Vale, Andover, Kingman, Hillsboro, Sedan, Peabody, Moline,
Derby, Strong City, Haysville, Valley Center, Winfield, Attica,
Wichita, Grenola, Rose Hill, Newton, Arkansas City, Wellington,
Eureka, and Marion
106 AM CDT Fri Mar 27 2026

...WIND ADVISORY IS CANCELLED...

A new wind advisory will be issued shortly to expand the stronger 
winds further into southeast Kansas.

$$

Kleinsasser

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 6:28 AM CDT, 3 hours 57 minutes earlier. Its key messages:

  • Record heat this afternoon is driving extreme fire danger.
  • A cold front later today will lead to isolated or widely scattered showers/storms over southern Kansas this evening into early Friday morning.
  • More seasonable weather will return for Friday and Saturday before another warmup Sun-Tue.
Area forecast discussion, Mar 26, 6:28 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
628 AM CDT Thu Mar 26 2026

.KEY MESSAGES...

- Record heat this afternoon is driving extreme fire danger.

- A cold front later today will lead to isolated or widely
  scattered showers/storms over southern Kansas this evening
  into early Friday morning.

- More seasonable weather will return for Friday and Saturday
  before another warmup Sun-Tue.

&&

.DISCUSSION...
Issued at 203 AM CDT Thu Mar 26 2026

Currently, the ridge axis extends across the Rockies with an upper-
level trough just moving onshore across the Pac. Northwest and
Canadian Pacific. A broad surface low is developing across the
Northern Rockies and into the Northern Plains. As we move through
the rest of today, the center of the ridge will continue to shift
east over the Southern Plains leading to a continued warming trend
with temperatures reaching into the lower to middle 90s for nearly
all locations across the forecast area, meaning another day of
potential broken records. As the surface low dips into the Central
Plains later this morning, a cold frontal boundary will begin to
nudge its way into northern Kansas. Model consensus brings the cold
front across the forecast area later this afternoon and evening.
Breezy southerly winds are anticipated during the day ahead of the
frontal boundary with gusty northerly winds behind it. Wind gusts
between 40 to 45 mph are possible this afternoon and into the
overnight hours.

Later this evening and into early Friday morning, we'll see some
showers and storms develop along the frontal boundary. Severe
weather is not anticipated as it looks like the cold front will
outrun most of the convection. Precip amounts look minimal with the
activity tonight, a few lucky locations could see a quick downpour
that could bring up to 0.25" of rainfall. Overall, we're not
expecting a drought-buster with this system.

Behind the front on Friday and Saturday, the trough will exit the
region to the east and a surface high will settle in over the area.
Slightly below normal temperatures are expected for Friday at this
time with highs topping out in the middle to upper 50s. Near normal
temperatures are then expected for Saturday with highs remaining
near 60 degrees. As the high shifts off to the east and a surface
low deepens to the west, breezy southerly winds are expected on
Saturday and again on Sunday afternoon. By the end of the forecast
period, the ridge will begin to build back in over the Plains. This
will lead to increasing heights and rebounding temperatures by
Sunday and into early next week with afternoon highs reaching into
the 80s areawide.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 623 AM CDT Thu Mar 26 2026

Strong southerly/southwesterly winds will impact all sites
through 18Z with wind gusts between 20-30 knots. A frontal
boundary will move from northwest to southeast across the area,
quickly turning winds out of the north. Strong wind gusts will
continue behind the front with wind gusts between 25-35 mph
expected. Along and behind the front, a few showers and storms
are expected for HUT, ICT, and CNU after 00Z. Only included
mention at this time, as exact coverage and impacts are still
uncertain.

&&

.FIRE WEATHER...
Issued at 203 AM CDT Thu Mar 26 2026

Anomalously hot temperatures along with breezy winds will
combine to create extreme fire danger this afternoon and
evening. Strong southerly winds this afternoon will turn
northerly behind a cold frontal boundary this evening. While
cooler temperatures are anticipated behind the front, much lower
RH values will filter in leading to a prolonged time frame for
elevated fire concerns.

Very High fire danger will continue to be a concern for much of the
area on Friday through Tuesday each afternoon. Post-frontal
northerly winds and drier air will be the primary driver on Friday
while breezy south to southwest winds return on Saturday through
Tuesday. Temperatures will once again warm above normal on Sunday
through Tuesday.

&&

.CLIMATE...
Issued at 203 AM CDT Thu Mar 26 2026

Thursday (3/26):
Wichita: Forecast - 95, Record - 83 (1918)
Russell: Forecast - 89, Record - 90 (1989)
Salina:  Forecast - 93, Record - 86 (1910)
Chanute: Forecast - 93, Record - 85 (1918)

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM this afternoon to 9 PM CDT this
evening for KSZ032-033-047>053-067>070-082-083-091>094-098.

&&

DISCUSSION...AMD
AVIATION...AMD
FIRE WEATHER...AMD
CLIMATE...AMD
Hazardous weather outlook, Mar 26, 3:06 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
306 AM CDT Thu Mar 26 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
306 AM CDT Thu Mar 26 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Extreme fire danger is possible this afternoon, especially over
central Kansas, as a cold front arrives during the afternoon hours.
A Red Flag Warning is in effect for much of the area. Winds will
shift to the north behind the front, as it settles southward into
south central and southeast Kansas this evening and into tonight.

An isolated thunderstorm cannot be ruled out tonight across
southern Kansas, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A very high fire danger will return to much of the area from Friday
through Tuesday during the afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:35 AM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more19 hr

Nearby

Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.